Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
          
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Re: HIV and hearing loss
Sep 26, 2007

You stated previously that HIV can cause hearing loss. I have been poz for about 2 years, cd4's 340-520, in good health, low VL so no meds. I am mid 50's. I've developed bilateral mild tinnitus, a bit of a nuisance but I can live with it. I saw an ENT who found nothing but I have to admit I didn't tell him about my status.

My HIV specialist says that HIV doesn't cause tinnitus. If it can affect hearing, one cranial nerve, can't it affect the others?

Response from Dr. Henry

HIV very rarely would directly cause hearing loss (indirect loss from brain/nerve problem seen in AIDS patients or side effect of medication more likely than any direct cause) which is fairly common in the general population. KH



Previous
Rash on my hand and body
Next
skin problems

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement